Alert archive / New Mexico / Flash Flood Warnings in 2000
Flash Flood Warning 16, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 16, 2000, 1:15 PM MDT for Los Alamos County, Rio Arriba County, Sandoval County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2000, 1:15 PM MDT (19:15 UTC)
- Expired
- Jul 16, 2000, 4:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties
Counties Los Alamos County, NM, Rio Arriba County, NM, Sandoval County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 2307 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 161917 FFWABQ NMC028-039-043-162200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 115 PM MDT SUN JUL 16 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME SOUTHEAST RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 400 PM MDT * AT 100 PM MDT...THE GARCIA CANYON RAWS IN THE CERRO GRANDE BURN AREA STATION REPORTED 0.94 INCHES RAIN WITHIN A HALF HOUR FROM A THUNDERSTORM. THE STORM IS STILL PRODUCING HEAVY RAIN OVER THE BURNED AREA. THIS WILL CAUSE FLASH FLOODING THROUGH GARCIA CANYON WHICH EXTENDS INTO EXTREME SOUTHEAST RIO ARRIBA COUNTY. LIFE THREATENING FLASH FLOODING SHOULD BE EXPECTED IN GARCIA CANYON AND OTHER CANYONS AND SURROUNDING LOW LYING AREAS OF RIO ARRIBA COUNTY UNTIL 400 PM. STATE ROAD 30 WILL BE THREATENED. IF YOU ARE NEAR GARCIA CANYON...SEEK HIGHER GROUND IMMEDIATELY. BOTH LqOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:00 AM MDT, 10 hours 15 minutes earlier.
Area forecast discussion, Jul 16, 3:00 AM MDT, 10 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MDT SUN JUL 16 2000 DIFFUSE UPPER RIDGE OVER REGION. WATER VAPOR LOOP SUGS EFFECTIVE CIRCULATION CENTER NEAR SERN CRNR NM. CONVECTION SOMEWHAT SUPPRESSED SERN CRNR FOR ONE MORE DAY. BEST POPS TODAY NERN CRNR WITH WEAK WIND SHIFT LINE...MORE A RESULT OF ERN COLORADO CONVECTION THAN FRONT WHICH WAS STILL IN CENTRAL WYOMING THIS MORNING. DOUBT FRONT WILL MAKE IT THIS FAR SOUTH WITH LACK OF UPPER SUPPORT BUT BELIEVE LOW LEVEL FLOW WILL BECOME WEAK UPSLOPE OVER MUCH OF ERN NM TNGT AND MONDAY WHICH WILL RESULT IN SAME WEATHER CHANGE...A LITTLE COOLER WITH A LITTLE HIGHER POPS. OTHER AREA FOR SLIGHTLY HIGHER POPS TODAY IS ALONG AND WEST OF CONTDVD WITH WATER VAPOR LOOP SHOWING SOME MOISTURE TAP FROM THE SOUTH. CONVECTION FORECAST FOR MONDAY AND EXTENDED FORECAST FOR TUESDAY THROUGH THURSDAY WILL BE PRETTY GENERIC WITH UPPER HIGH MEANDERING AROUND REGION...BUT MEAN POSITION LIKELY TO BE NEAR OR A LITTLE EAST OF NM...ALLOWING SOME MOISTURE INFLUX FOR SCATTERED DIURNAL CONVECTION WHICH WILL KEEP TEMPS NEAR SEASONAL DESPITE LITTLE HIGHER THAN AVERAGE 5H HEIGHTS. MJF ABQ BB 094/067 092/066 092 32122 SAF BB 091/058 088/057 088 32233 TCC BB 098/066 090/065 092 32133 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:55 PM MDT | Flash Flood Warning | ABQ | Los Alamos | 3 hr |
| Jul 16, 2:00 PM MDT | Flash Flood Warning | ABQ | Santa Fe | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.